Alert archive / Ohio / Heat Advisories in 2021
Heat Advisory 2, NWS Wilmington, OH
NWS Wilmington, OH issued this heat advisory at Aug 24, 2021, 10:41 AM EDT for 15 counties in Ohio; 12 counties in Kentucky; 8 counties in Indiana. It took effect at Aug 24, 2021, 1:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2021, 10:41 AM EDT (14:41 UTC)
- In effect from
- Aug 24, 2021, 1:00 PM EDT
- Expired
- Aug 24, 2021, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Wilmington, OH
All 35 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Auglaize County, OH, Brown County, OH, Butler County, OH, Clermont County, OH, Darke County, OH, Hamilton County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pike County, OH, Preble County, OH, Scioto County, OH, Shelby County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 56 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.7 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1299 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
422 WWUS71 KILN 241441 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 1041 AM EDT Tue Aug 24 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ034-035-042-043-051- 060-061-070-071-077>079-081-082-088-242300- /O.NEW.KILN.HT.Y.0002.210824T1700Z-210824T2300Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Mercer-Auglaize-Darke- Shelby-Miami-Preble-Montgomery-Butler-Warren-Hamilton-Clermont- Brown-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Troy, Piqua, Tipp City, Eaton, Camden, Dayton, Kettering, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Cincinnati, Milford, Georgetown, Mount Orab, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 1041 AM EDT Tue Aug 24 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Heat index values up to 102 expected. * WHERE...Portions of East Central and Southeast Indiana, Northeast and Northern Kentucky and South Central, Southwest and West Central Ohio. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this heat advisory went out at Aug 24, 6:28 AM EDT, 4 hours 13 minutes earlier.
Area forecast discussion, Aug 24, 6:28 AM EDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 628 AM EDT Tue Aug 24 2021 .SYNOPSIS... Hot and humid conditions will continue with Wednesday being the hottest day of the week. There will be occasional chances for showers and thunderstorms, especially later in the week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Mid-level high will remain centered over the central plains through the near term. Short wave energy riding over the high will move into the northern plains, sparking development of thunderstorm complexes. These storms will move southeast over the downstream side of the ridge and dissipate in the vicinity of the Great Lakes states. Though instability is moderate in the Ohio Valley, placement east of the ridge leads to light flow and the lack of a trigger... therefore have maintained just isolated airmass storms for this afternoon. High temperatures should reach a bit hotter than yesterday, which is supported by model consensus. This causes heat indices peaking in the 95-100 degree range this afternoon. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... Only change moving into tonight and Wednesday is the ridge- riding short wave continues its slow trek to the east, reaching the upper Midwest by Wednesday afternoon. This maintains ridging over the Ohio Valley, but the closer proximity of the trough allows a few more storms to reach the northern CWA during this period. There is still some evidence in the HRRR of a weakening storm complex perhaps reaching west central Ohio early Wednesday morning. This solution is still very uncertain, so have just included a slight chance of PoPs. Otherwise, will continue with a chance of airmass convection Wednesday afternoon. Wednesday looks to be the hottest day of the week... though high temperatures will depend on where clouds and scattered storms occur to cool things off. Maximum heat indices will likely reach near 100 degrees during the afternoon. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... A large mid level ridge will extend from the Central Plains through the Ohio Valley at mid week. Model solutions show a weak shortwave tracking thru the Great Lakes Thursday/Thursday night. With moderate instability developing ahead of a surface front have chance pops for thunderstorms with the best chance during the diurnally favored afternoon hours. Clouds and pcpn to keep temperatures ranging from near 90 degrees north to the lower 90s south on Thursday. Maximum heat indices of 95 to 100, with the warmest values across the south. Surface front which stalls out across the northern counties Friday lifts north this weekend. Will continue to see chance pops with the best threat across the north around the periphery of the ridge on Friday. Heat to continue with highs Friday in the upper 80s to lower 90s. With the mid level ridge over the area -- Saturday may be a slightly drier day in terms of coverage of thunderstorms. Have limited pops to low chance category far north with slight chance central and south. Warm temperatures continue Saturday with highs in the upper 80s to around 90. The mid and upper level ridge looks to continue to dominate the weather across the Ohio Valley Sunday with similar weather conditions. A change in the pattern looks to take place early next week with a progressive shortwave and associated surface cold front moving through the area Monday. Have high chance pops for thunderstorms Monday. && .AVIATION /10Z TUESDAY THROUGH SATURDAY/... After burn off of valley fog this morning, VFR conditions likely to prevail through the period. May see a storm or two during peak heating, but too little coverage/confidence for mention in the TAFs. Guidance is coming in with less valley fog Wednesday morning, so have limited visibility restrictions to 5 miles at LUK. In addition, a couple high-res models still hint at a weakening line of showers and storms reaching the DAY vicinity near the end of the TAF period. Confidence too low at this time range for inclusion. OUTLOOK...Thunderstorms are possible Wednesday through Saturday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hogue NEAR TERM...Hogue SHORT TERM...Hogue LONG TERM...AR AVIATION...Hogue
Hazardous weather outlook, Aug 23, 3:40 PM EDT, 19 hours 1 minute before
Hazardous Weather Outlook National Weather Service Wilmington OH 340 PM EDT Mon Aug 23 2021 OHZ026-034-035-042>046-051>053-241000- Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami- Champaign-Clark- 340 PM EDT Mon Aug 23 2021 This Hazardous Weather Outlook is for Central Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Maximum heat index values will be near 100 on Wednesday and be in the mid to upper 90s Tuesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ054>056-060>065-070>074- 077>082-088-241000- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Madison-Franklin OH-Licking- Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren- Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike- Scioto- 340 PM EDT Mon Aug 23 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. Maximum heat index values will reach the mid and upper 90s. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Maximum heat index values will be 100 to 104 on Wednesday and 95 to 100 Tuesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Heat Advisories in Ohio, 2021Heat Advisories in Kentucky, 2021Heat Advisories in Indiana, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.